Group Health
RETURN

Many nonprescription and prescription medicines can cause nausea or vomiting. A few examples are:

  • Antibiotics.
  • Antidepressants.
  • Aspirin, ibuprofen (such as Advil or Motrin), and naproxen (such as Aleve).
  • Medicines used to treat cancer (chemotherapy).
  • Narcotic pain medicines.
  • Vitamins and mineral supplements, such as iron.

If you think that your nausea or vomiting may be caused by a medicine:

  • Call the doctor who prescribed the medicine to find out whether you should stop taking it or take a different one. An appointment may not be necessary.
  • If you are taking a nonprescription medicine, stop taking it. Call your doctor if you feel you need to continue taking the medicine.

By: Healthwise Staff Current as of: April 25, 2013
Medical Review: William H. Blahd, Jr., MD, FACEP - Emergency Medicine
H. Michael O'Connor, MD - Emergency Medicine

© 1995-2014 Healthwise, Incorporated. Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.

This information does not replace the advice of a doctor. Healthwise, Incorporated disclaims any warranty or liability for your use of this information. Your use of this information means that you agree to the Terms of Use. How this information was developed to help you make better health decisions.
Click here to learn about Healthwise